MAUDE Adverse Event Report: CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC
Model Number 420673
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 2 of 2.E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that the customer found packaging torn/crushed during the inbound inspection of the two dressings.The product was not used.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h3: device evaluated by manufacturer? has been selected as yes.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint: primary pack (sterile products) is torn, ripped or contains holes.Region: china, product / system application product (sap): 1704595 aquacel extra 15x15cm (1x5pk) ster nai, lot: 5a05302, date of manufacture: 28/jan/2025, complaint reference: record in database, sterilisation: steris process run: (b)(4) 01/feb/2025, batch size: (b)(4).Record in database was received from china reporting ; the customer reported packaging torn/crushed found during the inbound inspection of the item.For material: 1704595, batch 5a05302.The lot was manufactured on 28/jan/2025 and sterilised under steris process run: (b)(4) 01/feb/2025.(b)(4).Multiple photographs provided by the complainant demonstrate the reported damage to the primary packs.The images show tearing and damage rear side, top right.Samples were returned to convatec for evaluation.Upon inspection of the primary packs, the torn/damaged area was observed to contain excess glue residue.The integrity of the seal has not been compromised; however, the excess adhesive has resulted in cosmetic damage to the primary pack.A full batch record review was completed for lot 5a05302.All qc inspections and final release activities were recorded as acceptable.No material-related or contamination-related issues were documented.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capa) s or nonconformances were raised in relation to the production for order (b)(4).No process deviations or material-related nonconformances were identified for lot 5a05302.One additional complaint has been assigned to batch 5a05302¿ 12 month lookback.W2474327 (malfunction: foreign body) was raised following identification of suspected foreign material during inbound inspection.Upon investigation, the issue was determined to be excess print on the primary pack rather than foreign contamination.No further related complaints have been reported, and there is no linkage between database and the current complaint under review.Based on the available evidence, this event is considered isolated.A broader material-level review for material 1704595 aquacel extra 15x15cm (1x5pk) ster nai identified two further complaints with the different malfunction over the past 12 months: record in database for batch 4b00097,for malfunction.Record in database ¿ complaint stated that upon incoming inspection that there was inconsistent mass ¿ due to excess fibre build up - not indicative of contamination.Not related to foreign contamination of the dressing.The single complaint associated with stock keeping unit (sku) 1704595 was determined not to involve foreign matter contamination following investigation.Furthermore, the malfunction code assigned to that complaint differs from the code applied to the current complaint.Therefore, no correlation has been identified between the two events.The current complaint relates to two primary packs reported with primary pack damage -torn.(b)(4).Given the low occurrence rate (b)(4) the complaint frequency remains low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.Although no other complaint with the same malfunction code has been raised for this batch, there is no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.Both complaints raised previously for stock keeping unit (sku) 1704595 involve isolated, single-unit findings with no identified link to a shared root cause.No additional similar complaints have been identified across distributed units of batch 5a05302.Based on the combined data set, the risk to product quality and patient safety remains minimal, and the events appear limited in scope with no indication of a systemic failure mode.Across the full manufactured population (b)(4): batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.The observed defect rate (b)(4) remains below the notional (b)(4) acceptable quality level (aql) limit, confirming no evidence of an acceptable quality level (aql) excursion.Based on work instructions (wi) risk assessment criteria, the event does not represent increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi), there is no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate corrective and preventive actions (capa).Therefore, corrective and preventive actions (capa) is not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.As multiple photographs were provided and the physical sample was returned for evaluation, a detailed assessment of the reported issue was conducted.Evaluation of the returned samples confirmed the presence of excess adhesive residue consistent with over-application during carton bottom sealing on pmk360.The damage mechanism is most consistent with excess adhesive migration during carton sealing operations.On pmk360, the cartoner loads the instructions for use (ifu) and primary packs into the carton from the bottom after the top panels have been closed.The bottom panels are then glued and folded into position by the carrier.If excess adhesive is applied, glue can migrate into the interior of the carton and adhere the primary packs to the carton.Operators routinely remove primary packs during in-process checks to verify the failure mode; however, for smaller pack sizes the line typically runs at an increased speed, which increases the likelihood that adhered packs and/or resultant damage may be missed or overlooked during these checks.Complaint records are communicated to the manufacturing lines on a weekly basis.During these sessions, quality reviews the associated malfunction codes and discusses potential root causes with operators to ensure awareness and reinforce understanding of the issues observed.No additional complaint records for the same malfunction code have been observed.The batch remains within specification and acceptable quality limits.The issue is considered isolated, with no systemic recurrence identified.No corrective and preventive actions (capa) is required.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL EXTRA
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23875787
Report Number1000317571-2025-00166
Device Sequence Number13375293
Product Code NAC
UDI-Device Identifier00768455125630
UDI-Public00768455125630
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number420673
Device Lot Number5A05302
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown